MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 656316
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Insert (1316)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The surgeon was using a variax2 dr implant kit together with an ordinary instrument kit.When inserting a locking screw, he experienced that the screw would not engage in the plate and some metal chips were detected.They kept the plate in place and used other screws in the plate.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the microscope inspection of the threads of the locking mechanism under the head of the screw showed that the thread is damaged.The material of the threads is gnawed, which causes the screw not to lock on the plate anymore.Some possible root causes that could have caused the deformation of the device are, but are not limited to: -the use of a large force during the insertion of the device.The use of a large insertion angle than the acceptable value for the position of the screw on the plate.The damage of the screw during storage, transportation or handling of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by the damage of the screw during insertion.If any further information is provided, the complaint report will be.
 
Event or Problem Description

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9775873
Report Number0008031020-2020-00535
Device Sequence Number16716504
Product Code HWC
UDI-Device Identifier07613327068689
UDI-Public07613327068689
Combination Product (Y/N)N
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656316
Device Catalogue Number656316
Device Lot Number1000260215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1